MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Model Number 4540008-02
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in australia: "overinfusion" reason of complaint: pump ran empty after 13 hours.Pump filled with ceftiaxone to infuse over 24 hours.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report # (b)(4).Sample evaluation: received one sample of easypump ii lt 270-27-s without original packaging.The batch number on the big bottom cap of the sample was 21h14ge221.Upon receipt, no solution was found in the sample and observed the outer sleeve of the used sample was found to be folded.Flow rate test: the sample was unfolded and decontaminated.Then, the sample was sent for flow rate test.Results: the flow rate deviation from nominal flow rate was 0.79%.The flow rate was within the specification of ±15% deviation from nominal flow rate.Folded outer shell was observed upon receipt of sample.According to ifu version 4.0, the outer layer has to be unfolded properly prior filling.Folded outer shell will act as an external pressure to elastomeric membrane and increase the flow rate of the product.Hence, the fast flow rate observed by customer is highly possible due to the folded outer sleeve.Besides that, there are possibilities that may cause fast flow rate to occur during application under one or combination of the following factors listed below: factor 1: temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 10ml/hr to 11.8ml/hr.Refer to ifu under precautions/cautions: temperature dependency.Factor 2: external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which causes the pump to empty earlier than the nominal time.Conclusion: folded outer shell was observed on the complaint sample and the complained on fast flow rate is highly possible due to the folded blow mold which act as external pressure to the elastomeric membrane.Device history record (dhr): reviewed the dhr for batch 21h14ge221, there is no such defect detected at in process and at final control inspection pertaining fast flow rate.Complaint is not confirmed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key14960905
Report Number9610825-2022-00269
Device Sequence Number7045506
Product Code MEB
UDI-Device Identifier04046964448485
UDI-Public(01)04046964448485(17)260801(10)21H14GE221
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number4540008-02
Device Catalogue Number4540008
Device Lot Number21H14GE221
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown